Should I increase T4 or add T3


I have not posted for a while as, after a trial of T3 only last year which made me very ill, I have reverted to (Wockhardt) Levo and have been slowly building the dose over 6 months. In October I was put on Mirtazapine for anxiety, which I recently weaned off as it gave me RLS.

My blood tests (mid Feb) were as follows:

T4 14.8

FT3. 3.9

TSH. 1.8

At this point, my Levo was raised to 87.5 per day and for around a month I felt pretty good, energy better and fatigue improved.

In the past 2 weeks I feel as if I have taken a backward step. I am fatigued and have brain fog again, no motivation, and my anxiety has returned sporadically. I can't help thinking the anxiety could be related to thyroid meds being out of balance. I have digestive issues and insomnia as well.

Does anyone have an advice on which of the following would be best to try:

A) increase Levo

b) add in T3 (rather scared after bad time last year)

c) both the above

d) try a different anti anxiety med

Many thanks for any comments


7 Replies

  • I would add some T3 but maybe not the one that made you feel not too good last year. I have found that sometimes a change of make does make a difference as sometimes it's the fillers/binders which is the problems not the liothyronine or thyroxine.

  • Thanks Shaw. Intesting comment about the fillers though. will look into that.


  • Hi Daffers 123, it would be helpful to know the ranges for the tests and doses you currently take and how these are spread throughout the day. You coul take your pulse temperature and blood pressure just before each dose and midway between doses as this may guide you on how to make changes. I'd suggest rearranging T3 first before changing dose as rearrangements within a day can make a lot of difference. We're all different but I need T4 below range and T3 at top of range to feel well. I don't know if this is a common pattern. It's difficult to get T3/T4 combo balanced. I'd advise against changing both at the same time. I'm also really poorly on T3 only. Good luck, it will be worth it in the end x

  • Sorry just realised you're not currently taking T3. Yes I'd add a bit in.

  • Thanks so much. Think I will be brave and do just that.

  • The anxiety is very likely to be thyroid related.

  • Thank you. I did wonder if it was but the endo and gp can't seem to make the same connection


You may also like...